Hi, I appologize in advance for such a long post. About two weeks ago, I began to have some pain in my eyes. It feels rather achey, not stabbing or gritty. Not more than two years ago, I was perscribed glasses for distance and was told that I have a slight astigmatism. I found this rather confusing, as having had eye exams in my life before, I always had fine vision, so why would I suddenly need glasses at age 22? However, the glasses do seem to make distant things clearer, although the Rx is very weak and I almost never wear them since I feel that I can read signs and such with no problem while driving without them. So, when this eye pain arose recently, I at first thought it was because I had been sitting at the computer for too long, and had just taxed my eyes for the time being. However, the pain in my eyes came back, and completely randomly. Now, it seems that my eyes hurt pretty much every day. It most definately gets worse when looking at the computer screen, but it arises on its own without being triggered by the screen. At first I thought that putting on my glasses was helping, and I assumed that perhaps I should've been wearing them all along. But, now I can't really tell if they're making the pain better, worse, or that there is no difference. Now it seems that the pain is spreading from my eyes to my head at times. Sometimes, closing my eyes provides some relief. It has gotten so frequent and irritating that I was having much diffuculty concentrating in class last night, as a good amout of my attention was directed towards blinking, squinting, opening my eyes as wide as possible, contemplating the usefulness of my glasses, and whatever I hoped would help the pain go away. It was not caused by any attempt to "see the blackboard", as the class is purely lecture. In fact, I have never in my life, with or without glasses, ever had any trouble seeing written material on the board in class. So, today I saw the opthemologist, hoping I would walk out of the office with a solution to my increasingly irritating eye pain. No such luck. She told me that she could find no pathological reason for my eye pain and headaches, that my eyes looked very healthy. She did, however, tell me that the Rx for glasses that she was getting from my exam was "more negative" than the glasses I currently have. She suggested that perhaps I had worse vision, (I could have sworn she said that I might be farsighted, which makes no sense to me, as the glasses I have now do seem to clarify things that are far away, so wouldn't that mean that I'm nearsighted?). So anyway, her theory was that I might need stronger glasses, but I wouldn't know since my eye muscles are so young and healthy that I've been able to "focus through". So, the end result of today's appointment was that I should come back in 1-2 weeks so she can put in eye drops that dialte more than other eye drops. She said that these drops will relax the muscles in my eyes and probably make everything blurry, and then she can take a look at what's really going on. Unfortunately, due to scheduling conflicts and Thanksgiving, I can't make it back until December 5th. After I left the office, I was thinking about what she said, and recalled that she asked me if I had any double vision, and I had told her that I did not. While discussing this with my boyfriend, I mentioned what I have assumed to be something that happens to everyone; occasional double vision. When I "relax" my eyes, or "unfocus" them, I see double. He just seemed confused, he said he had to really try and concentrate to make his vision double. I was and still am, a little shocked. Doesn't everyone see double when they aren't trying to look at anything in particular, especially when something is rather close to their face? When I let my eyes see double, it often seems quite comfortable and as of now, the pain seems to be less when I allow my eyes to see double. Assuming that when I see double, I must be making my eyes do something different, I let them see double and asked my boyfriend if my eyes looked crossed. He told me no. Now, I can't tell if I'm just being a hypochodriac about all of this or not. Should I mention the questionable double vision to the opthomologist next time I go? Could it be related to my eye pain? Also, I have been having some nausea, slight dizziness, and just a general "out of sorts" feeling on and off - I can't tell if this is related to my eye pain, or if the severity of my other "under the weather" symptoms are just being falsely magnified by the fact that I'm feeling unwell elsewhere. Suspiciouly enough, I just began a new combination of medications right before the onset of the eye pain (lithium 1x day, Prozac 1x day, Vyvanse 1x day, Xanex as needed but have not taken in months, & Depo Provera once every 3 months is my current combo). I reported all of my medication at the doctor's office today, but there didn't seem to be a concern over whether or not any of these could be a cause. Oh well. I just hope that I can find a solid answer for what's going on.
1) Your ophthalmologist is right to want you to have a good cycloplegic refraction to determine your exact correct prescription....even if it is mild. Make sure you do that.
2) Eye muscles can certainly cause achy eyes as well and this could be related to the almost double vision you have. Ask her to check for "convergence insufficiency" a condition where the close focusing muscles are not quite strong enough and they need to be strengthened with exercises and mention the double vision.
3) Voila! concerning your medications. Prozac and Xanax can cause eye muscle relaxation, focusing problems, and dry eyes for decreased blinking reasons and are probably contributing to your symptoms. Yet, see if your ophthalmologist can help you enough to let you saty on these meds if you need them. If not, you may wish to speak to your other doctor to see if adjusting these meds will help.
I found this thread and can tell you this may have thankfully put in end to my vision issues now that I know Vyvanse has probably contributed to mine.
I started taking Vyvanse 50mg daily about 2 years ago. I didn't notice any immediate side effects the first couple months on the med. One weekend while traveling, I lost one of my contacts leaving me with only one (-125). My eyes weren't terrible to begin with based on my Rx. To make it through the weekend someone gave me an extra contact lens (it was new) but for (-175). It improved my ability to function the remainder of the weekend so I kept it in. The lens was probably in my eye for a total of 24 hours.
When returning, I noticed a drastic change in my vision. I had an extremely difficult time focusing, especially seeing the computer screen. I had blurred vision, eye pain and fatigue and sometime double vision along with headaches from time to time. I immediately connected this to me being stupid by having putting the stronger lens in my one eye for the 24 hours period that weekend I was away.
I saw my optometrist multiple times and he was unable to come up with a cause or reason for my vision issues. He recommended me to his former professor from optometry school and I ended up going through 10-12 weeks of convergence training. Nothing improved and I continued getting more frustrated. Last summer I went to a different optometrist to see if I could get lasic, but he told me I was not a good candidate because my eyes weren't bad enough.
I was able to get by initially by switching over to glasses primarily at work and when in front of the computer. It seems to have deteriorated to the point where I find it nearly impossible to focus when looking at the computer screen or sometimes while watching tv.
I happened to fall upon this tread while looking for side effects of vyvanse randomly just because I wanted to make sure the med didn't have other things I should be worried about since I've been on the Rx for 2 years now.
It looks like Vyvanse has been at the root of my problem all along. Does anybody have any recommendations on how to proceed? I think it would be difficult to immediately stop taking Vyvanse cold turkey, but I desperately need my eyes to improve so I can regain full capacity at work.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.